| Model Number |
88-000722 |
| Medical Device Problem Codes |
Break (1069); Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/29/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A user facility reported, "cautery tip clip is breaking off inside the pencil.Tip is no longer secure and is either sucked up inside the pencil or falls out into the patient." return of the device has been requested, but has not yet been received.A supplier corrective action request (scar) has been sent to the extend evac supplier, (b)(4).This mdr represents one of the ten instances described above.This is complaint 2 of 10.This investigation is not complete at this time.No further information is available at this time.We will provide follow-up report when additional information becomes available.
Event or Problem Description
A user facility reported, "cautery tip clip is breaking off inside the pencil.Tip is no longer secure and is either sucked up inside the pencil or falls out into the patient.".
Additional Manufacturer Narrative
A distributing facility reported, "inside portion of the pencils has placstick piec that receives electrosurgical tip and that plastic piece is breaking." return of the device was requested.Five devices from this lot were also returned: three were the actual suspect devices and two were new, unused samples.A supplier corrective action request (scar) has been sent to the extend evac supplier.The supplier reviewed the device history record and found that all failure modes were within the acceptable criteria.Complaint history was also reviewed by the supplier and found to have a low occurrence for this type of complaint.No spec or other manufacturing deviations were found in inventory review.The two unused devices were found to be within spec with no issues.The three used devices were evaluated and showed that the sockets which hold the blade were completely broken.Even though the samples were evaluated in detail, the exact cause of the complaint could not be conclusively determined.However, based on the condition of the samples received, a broken electrode socket suggests that the device might have been used as a prying tool and that stress put on the socket could cause it to break.Root cause: while the malfunction of the device was confirmed by the returned samples, the root cause of the failure could not be determined.Corrective and preventive actions: because no root cause could be determined, no corrective or preventive actions were taken.Deroyal industries ran a complaint to sales ratio from december 2023 to march 2024 and it was found to be 0.00598%.Deroyal will continue to monitor for trends around this item and issue.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.